Format

Send to

Choose Destination
See comment in PubMed Commons below
Dermatol Ther. 2013 Nov-Dec;26(6):476-80. doi: 10.1111/dth.12018. Epub 2013 Apr 1.

Levamisole-induced myopathy and leukocytoclastic vasculitis: a case report and literature review.

Author information

  • 1Department of Medical Education and Family Medicine, National Taiwan University Hospital, Taipei, Taiwan.

Abstract

Levamisole, an immunomodulator and anthelmintic medication, has been used in dermatology for years. Even though the adverse effects are usually mild and reversible, attention should be paid toward severe events such as vasculitis and neutropenia. To the best of our knowledge, this is the first case report on a patient presenting with myopathy caused by levamisole. Here, we report a 34-year-old woman with recalcitrant warts who received levamisole 100 mg daily for 5 days. Subsequently, bilateral lower limb weakness accompanied by multiple painful and non-blanchable purpura was noted. Levamisole-induced myopathy and leukocytoclastic vasculitis were diagnosed by skin histopathology, direct immunofluorescence, and electromyography. After discontinuing levamisole and giving a short course of systemic steroid, these symptoms demonstrated a resolving trend.

© 2013 Wiley Periodicals, Inc.

KEYWORDS:

leukocytoclastic vasculitis; levamisole; myopathy

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk